Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

So I've been prescribed antidepressants by my doctor

I was dead against using them but enough is enough, long story short I've suffered from ocd, an eating disorder and depression in secret since my teens. It's something I've been very embarrassed about and ashamed of admitting. I went to the doctors and broke down in tears, I didn't go into to much details about how I'm feeling but my doctor advised the best way forward would be medication. I'm looking into counselling also. I'm on my second day of taking citalopram and I feel totally exhausted, I've hardly any appetite and I'm grinding my teeth together! Is this normal?

 
Anonymous

Asked by Anonymous at 11:18 AM on Feb. 13, 2013 in Health

This question is closed.
Answers (9)
  • I would make an appointment with a Psychiatrist ASAP. You should always see a Specialistwhen you have a specific problem. THEY are the experts not a regular GP in this instance especially when it comes to anxiety Meds. . GL!

    ILovemyPaulie

    Answer by ILovemyPaulie at 11:26 AM on Feb. 13, 2013

  • Yes. The pills have a 2 to 3 week so.hie period where you will feel all sorts of crazy.

    I agree. Specialist. When a grown woman comes into the doctor office and starts crying the doctor prescribes pills. Does not care why said woman is cryiñg. Doctors prescription for sadness is pills. Might help might not.
    staciandababy

    Answer by staciandababy at 12:28 PM on Feb. 13, 2013

  • http://www.drugs.com/sfx/citalopram-side-effects.html

    I would call your doctor..
    Some of these meds have increased side effects - they take time to fully get into your system.
    The anti-anxiety meds may work better for you.

    Good luck.. Keep us posted.
    LeJane

    Answer by LeJane at 11:28 AM on Feb. 13, 2013

  • I agree. You need to have a psychiatrist evaluate you and put you on what they find to be the best drug or combo of drugs to help you as you work on fixing the challenges you face daily in your own mind to overcome these conditions.

    You admittedly wrote that you didn't even go into details with your doc, and he just gave you a med. Dangerous if you ask me
    daylily888

    Answer by daylily888 at 11:30 AM on Feb. 13, 2013

  • It may take 6 weeks for you to get used to them. I took Trazodone for many years and it left me feeling soooooo tired during the day. It knocked me out at night and made me groggy the next day. I quit taking it several years ago.
    If your side effects are bothersome, tell your doctor. The teeth grinding will cause damage if you do it too long.
    Ruthmom802

    Answer by Ruthmom802 at 1:49 PM on Feb. 13, 2013

  • The only way I would take ( I call them crazy pills, sorry). I if I was seeing a physiatrist or therapist of some sort.

    louise2

    Answer by louise2 at 1:56 PM on Feb. 13, 2013

  • Sorry I should have said the name, I've been given citalopram. I had the worst night sleep ever last night and my jaws are really aching. My doc did say that these pills could make me feel worse before I feel better.
    Anonymous

    Comment by Anonymous (original poster) at 11:32 AM on Feb. 13, 2013

  • louise2 Good way of calling them, add that they really do not help in the long run, My advice read in detail the side effects list and be ready for that.
    sunshine196

    Answer by sunshine196 at 3:46 PM on Feb. 13, 2013

  • It does take a while to adjust to taking meds.
    mikesmom65270

    Answer by mikesmom65270 at 12:10 AM on Feb. 18, 2013

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN